Table of Contents Author Guidelines Submit a Manuscript
Clinical and Developmental Immunology
Volume 2012 (2012), Article ID 687532, 7 pages
http://dx.doi.org/10.1155/2012/687532
Clinical Study

In Vitro Release of Interferon-Gamma from Peripheral Blood Lymphocytes in Cutaneous Adverse Drug Reactions

1Department of Dermatology, Tel Aviv Sourasky Medical Center, Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv 64239, Israel
2School of Public Health, Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel

Received 16 February 2012; Accepted 23 March 2012

Academic Editor: Enrico Maggi

Copyright © 2012 Ilan Goldberg et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. D. DeSwarte, “Drug allergy—problems and strategies,” Journal of Allergy and Clinical Immunology, vol. 74, no. 3, pp. 209–224, 1984. View at Google Scholar · View at Scopus
  2. S. Brenner, A. Bialy-Golan, and V. Ruocco, “Drug-induced pemphigus,” Clinics in Dermatology, vol. 16, no. 3, pp. 393–397, 1998. View at Publisher · View at Google Scholar · View at Scopus
  3. S. Halevy and E. J. Feuerman, “Drug induced eruptions which mimic skin diseases,” American Family Physician, vol. 12, p. 267, 1984. View at Google Scholar
  4. I. Goldberg, B. Gilburd, O. Shovman, and S. Brenner, “Clinical and laboratory assays in the diagnosis of cutaneous adverse drug reactions,” Israel Medical Association Journal, vol. 6, no. 1, pp. 50–51, 2004. View at Google Scholar · View at Scopus
  5. S. Halevy, A. D. Cohen, and N. Grossman, “In vitro interferon-gamma release—a laboratory diagnosis of cutaneous adverse drug reactions,” Harefuah, vol. 140, no. 2, pp. 121–190, 2001. View at Google Scholar · View at Scopus
  6. L. Wide and L. Juhlin, “Detection of penicillin allergy of the immediate type by radioimmunoassay of reagins (IgE) to penicilloyl conjugates,” Clinical Allergy, vol. 1, no. 2, pp. 171–177, 1971. View at Google Scholar · View at Scopus
  7. M. H. Grunwald, S. Halevy, and E. Livni, “Allergic vasculitis induced by hydrochlorothiazide: confirmation by mast cell degranulation test,” Israel Journal of Medical Sciences, vol. 25, no. 10, pp. 572–574, 1989. View at Google Scholar · View at Scopus
  8. B. Sachs, A. C. Rönnau, S. Von Schmiedeberg, T. Ruzicka, E. Gleichmann, and H. C. Schuppe, “Lamotrigine-induced Stevens-Johnson syndrome: demonstration of specific lymphocyte reactivity in vitro,” Dermatology, vol. 195, no. 1, pp. 60–64, 1997. View at Google Scholar · View at Scopus
  9. R. M. Trueb and G. Burg, “Acute generalized exanthematous pustulosis due to doxycycline,” Dermatology, vol. 186, no. 1, pp. 75–78, 1993. View at Google Scholar · View at Scopus
  10. J. M. Gimenez Camarasa, P. Garcia Calderon, and J. M. De Moragas, “Lymphocyte transformation test in fixed drug eruption,” The New England Journal of Medicine, vol. 292, no. 16, pp. 819–821, 1975. View at Google Scholar · View at Scopus
  11. B. Sachs, S. Erdmann, T. Al-Masaoudi, and H. F. Merk, “In vitro drug allergy detection system incorporating human liver microsomes in chlorazepate-induced skin rash: drug-specific proliferation associated with interleukin-5 secretion,” British Journal of Dermatology, vol. 144, no. 2, pp. 316–320, 2001. View at Publisher · View at Google Scholar · View at Scopus
  12. B. Watson, E. L. Rhodes, and A. E. Rosling, “The release of β-glucuronidase from the white cells of patients with drug rashes when incubated in autologous plasma, with and without the addition of the causal drug,” British Journal of Dermatology, vol. 99, no. 2, pp. 183–190, 1978. View at Google Scholar · View at Scopus
  13. N. H. Shear, “Diagnosing cutaneous adverse reactions to drugs,” Archives of Dermatology, vol. 126, no. 1, pp. 94–97, 1990. View at Publisher · View at Google Scholar · View at Scopus
  14. S. Halevy, M. H. Grunwald, M. Sandbank, B. Buimovice, and E. Livni, “Macrophage migration inhibition factor as a diagnostic aid in drug eruptions,” Harefuah, vol. 121, no. 5-6, pp. 147–149, 1991. View at Google Scholar · View at Scopus
  15. S. Halevy, M. Sandbank, and E. Livni, “Macrophage migration inhibition factor release in lichenoid drug eruptions,” Journal of the American Academy of Dermatology, vol. 29, no. 2, pp. 263–265, 1993. View at Google Scholar · View at Scopus
  16. S. Halevy, A. D. Cohen, and N. Grossman, “Clinical implications of in vitro drug-induced interferon gamma release from peripheral blood lymphocytes in cutaneous adverse drug reactions,” Journal of the American Academy of Dermatology, vol. 52, no. 2, pp. 254–261, 2005. View at Google Scholar · View at Scopus
  17. T. Koga, S. Imayama, and Y. Hori, “In vitro release of interferon-γ by peripheral blood mononuclear cells of a patient with carbamazepine-induced allergic drug eruption in response to stimulation with carbamazepine,” Contact Dermatitis, vol. 32, no. 3, pp. 181–182, 1995. View at Google Scholar · View at Scopus
  18. Y. Kubota, T. Koga, and J. Nakayama, “In vitro released interferon-γ in the diagnosis of drug-induced anaphylaxis,” European Journal of Dermatology, vol. 9, no. 7, pp. 559–560, 1999. View at Google Scholar · View at Scopus
  19. E. Livni, M. Lapidoth, and S. Halevy, “In vitro release of interferon-gamma and macrophage migration inhibition factor in drug-induced urticaria and angioedema,” Acta Dermato-Venereologica, vol. 79, no. 1, pp. 18–22, 1999. View at Publisher · View at Google Scholar · View at Scopus
  20. S. Halevy, A. D. Cohen, and E. Livni, “The diagnostic role of the in vitro drug-induced interferon-γ release test in Stevens-Johnson syndrome,” International Journal of Dermatology, vol. 38, no. 11, pp. 835–840, 1999. View at Publisher · View at Google Scholar · View at Scopus
  21. M. Hertl and H. F. Merk, “Lymphocyte activation in cutaneous drug reactions,” Journal of Investigative Dermatology, vol. 105, supplement 1, pp. S95–S98, 1995. View at Google Scholar · View at Scopus
  22. J. H. Abramson, “WINPEPI (PEPI-for-Windows): computer programs for epidemiologists,” Epidemiologic Perspectives and Innovations, vol. 1, no. 6, 2004. View at Publisher · View at Google Scholar · View at Scopus
  23. C. Brander, D. Mauri-Hellweg, F. Bettens, H. Rolli, M. Goldman, and W. J. Pichler, “Heterogeneous T cell responses to β-lactam-modified self-structures are observed in penicillin-allergic individuals,” Journal of Immunology, vol. 155, no. 5, pp. 2670–2678, 1995. View at Google Scholar · View at Scopus
  24. A. Trattner, L. Akerman, M. Lapidoth et al., “Use of in vitro release of interferon-γ in the diagnosis of contact allergy to potassium dichromate—a controlled study,” Contact Dermatitis, vol. 48, no. 4, pp. 191–193, 2003. View at Publisher · View at Google Scholar · View at Scopus
  25. W. Pichler, N. Yawalkar, S. Schmid, and A. Helbling, “Pathogenesis of drug-induced exanthems,” Allergy, vol. 57, no. 10, pp. 884–893, 2002. View at Publisher · View at Google Scholar · View at Scopus
  26. D. J. Naisbitt, D. P. Williams, M. Pirmohamed, N. R. Kitteringham, and B. K. Park, “Reactive metabolites and their role in drug reactions,” Current Opinion in Allergy and Clinical Immunology, vol. 1, no. 4, pp. 317–325, 2001. View at Google Scholar · View at Scopus
  27. S. R. Knowles, L. E. Shapiro, and N. H. Shear, “Reactive metabolites and adverse drug reactions: clinical considerations,” Clinical Reviews in Allergy and Immunology, vol. 24, no. 3, pp. 229–238, 2003. View at Publisher · View at Google Scholar · View at Scopus
  28. J. L. Turk, “Immunological mechanisms in the reaction between drugs and the skin,” Journal of Clinical Pathology, no. 9, pp. 58–61, 1975. View at Google Scholar · View at Scopus
  29. J. E. Allen, “Drug induced photosensitivity,” Clinical Pharmacology, vol. 12, pp. 580–587, 1993. View at Google Scholar · View at Scopus
  30. M. Saito, M. Yagi, K. Uno, and K. Takanaka, “Comparative study of the usefulness of the drug-induced lymphocyte stimulation test and the leukocyte migration test in drug allergies,” Biological and Pharmaceutical Bulletin, vol. 31, no. 2, pp. 299–304, 2008. View at Publisher · View at Google Scholar · View at Scopus